Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 55, NWS Hastings, NE

May 21, 2011Franklin County, Kearney County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 21, 2011, 4:57 PM CDT for Franklin County, Kearney County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2011, 4:57 PM CDT (21:57 UTC)
Expired
May 21, 2011, 5:30 PM CDT
In force
33 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Franklin County, NE, Kearney County, NE

The radar

The Grand Island radar (KUEX), 32 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 3:41 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WUUS53 KGID 212157
SVRGID
NEC061-099-212230-
/O.NEW.KGID.SV.W.0055.110521T2157Z-110521T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
457 PM CDT SAT MAY 21 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHEASTERN KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 530 PM CDT

* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTH OF UPLAND...OR 27 MILES SOUTHEAST
  OF HOLDREGE...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  UPLAND AND CAMPBELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4041 9872 4035 9872 4035 9873 4019 9873
      4016 9900 4026 9908
TIME...MOT...LOC 2157Z 251DEG 23KT 4024 9893
WIND...HAIL <50MPH 1.00IN

$$
3 follow-up statements
804 
WWUS53 KGID 212204
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
504 PM CDT SAT MAY 21 2011

NEC061-099-212230-
/O.CON.KGID.SV.W.0055.000000T0000Z-110521T2230Z/
FRANKLIN NE-KEARNEY NE-
504 PM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KEARNEY AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 530 PM CDT...

AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR UPLAND...OR 28 MILES SOUTHEAST OF HOLDREGE...
MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN FRANKLIN AND SOUTHEASTERN
  KEARNEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4019 9896 4027 9905 4041 9872 4035 9872
      4035 9873 4019 9873
TIME...MOT...LOC 2205Z 251DEG 23KT 4026 9887
WIND...HAIL <50MPH 1.00IN

$$
088 
WWUS53 KGID 212214
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
514 PM CDT SAT MAY 21 2011

NEC061-099-212230-
/O.CON.KGID.SV.W.0055.000000T0000Z-110521T2230Z/
FRANKLIN NE-KEARNEY NE-
514 PM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KEARNEY AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 530 PM CDT...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 5 MILES SOUTHEAST OF UPLAND...OR 31 MILES SOUTHEAST
OF HOLDREGE...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN FRANKLIN AND SOUTHEASTERN
  KEARNEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4023 9893 4030 9898 4041 9872 4035 9872
      4035 9873 4019 9873
TIME...MOT...LOC 2215Z 251DEG 23KT 4028 9879
WIND...HAIL <50MPH 1.00IN

$$
762 
WWUS53 KGID 212227
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
527 PM CDT SAT MAY 21 2011

NEC061-099-212237-
/O.EXP.KGID.SV.W.0055.000000T0000Z-110521T2230Z/
FRANKLIN NE-KEARNEY NE-
527 PM CDT SAT MAY 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KEARNEY AND
NORTHEASTERN FRANKLIN COUNTIES WILL EXPIRE AT 530 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.

LAT...LON 4023 9893 4030 9898 4041 9872 4035 9872
      4035 9873 4019 9873
TIME...MOT...LOC 2227Z 251DEG 23KT 4030 9869

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:44 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 21, 3:44 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
344 PM CDT SAT MAY 21 2011

.SHORT TERM...TONIGHT THROUGH 12Z MONDAY. PRIMARY FORECAST CONCERN
LIES WITH PRECIPITATION CHANCES THIS AFTERNOON/EVENING.

THE UPPER LEVEL LOW PRESSURE SYSTEM WHICH APPEARS TO NEVER WANT TO
LEAVE THE AREA CONTINUES TO SPIN OVER THE NORTHERN PLAINS...WITH
SMALL PIECES OF ENERGY ROTATING THROUGH THE REGION.  AT THE
SFC...LOW PRESSURE SITS NEAR THE ND/SD/MT BORDER...WITH A FRONTAL
BOUNDARY EXTENDING S/SE THROUGH PORTIONS OF CENTRAL/EASTERN NEB AND
INTO KS.  WHILE MUCH OF THE CWA IS SEEING DPTS IN IN THE LOWER/MID
50S...THERE IS AN AXIS OF SLIGHTLY BETTER MOISTURE /DPTS NEAR 60/
NOSING INTO THE SOUTHEASTERN CORNER OF THE CWA AHEAD OF THAT
BOUNDARY.  SHOWERS AND THUNDERSTORMS ALREADY POPPING UP WITH THE
LIFT...INSTABILITY AND STEEP MID LEVEL LAPSE RATES AVAILABLE...AND
THAT THREAT FOR A STRONG/POSSIBLY SEVERE THUNDERSTORM NOT COMPLETELY
OUT OF THE REALM OF POSSIBILITY...BUT THE MAIN THREAT REMAINS ACROSS
OUR SRN/EASTERN PORTIONS OF THE CWA AS FURTHER WEST CONDITIONS
DWINDLE OFF. SO WILL LEAVE HWO AS IS FOR NOW AND SEE HOW THINGS
DEVELOP THROUGH THE REST OF THE AFTERNOON. EXPECTING THAT ANY
ACTIVITY WHICH DOES DEVELOP WILL MAINLY BE A LATE AFTERNOON/EVENING
THING...WITH THE POST-06Z HOURS REMAINING DRY AS THESE DISTURBANCES
SHIFT E/NE.

LOOKING TOWARD SUNDAY/SUNDAY NIGHT...MODELS IN PRETTY GOOD AGREEMENT
SHOWING THE MAIN UPPER LEVEL LOW CONTINUING TO SLOWLY SHIFT EAST
ACROSS THE DAKOTAS. DECIDED TO KEEP THE FORECAST DRY...THOUGH A
COUPLE OF SOLUTIONS ARE SHOWING SOME PRECIPITATION ASSOCIATED WITH
ANOTHER WEAK DISTURBANCE BEING ABLE TO SNEAK FAR ENOUGH TO IMPACT
THE FAR NORTHERN FRINGE OF THE CWA.  NEEDED TO SEE A BIT MORE
SUPPORT FROM OTHER MODELS BEFORE THROWING A POP IN THERE...BUT IT
WILL BE SOMETHING TO KEEP AN EYE ON. DIDNT MAKE SIGNIFICANT CHANGES
TO THE HIGHS FOR TOMORROW...WITH MID 70S POSSIBLE IN THE NORTH TO
LOWER/MID 80S IN THE SOUTH.

.LONG TERM...AN ACTIVE PERIOD OF WEATHER IS EXPECTED OVER THE
FIRST FEW DAYS OF THE EXTENDED AS AN UPPER LEVEL SHORTWAVE EJECTS
OUT OF THE SOUTHERN ROCKIES MONDAY AFTERNOON...EVENTUALLY
SPREADING THE CHANCE FOR THUNDERSTORMS ACROSS THE FORECAST AREA
MONDAY NIGHT INTO TUESDAY. WHILE THE MAIN TROUGH IS NOT EXPECTED
TO TRANSITION INTO THE PLAINS UNTIL LATE TUESDAY OR EVEN
WEDNESDAY...IT LOOKS AS THOUGH AREA WILL EXPERIENCE SEVERAL DAYS
OF ACTIVE WEATHER.

NAM IS MOST AGGRESSIVE WITH FIRST SHORTWAVE AND THE DEVELOPMENT OF A
SURFACE LOW ACROSS KANSAS...AND TRACKING THIS LOW NORTHWARD ACROSS
THE FORECAST AREA MONDAY NIGHT INTO TUESDAY. WHILE NEITHER THE EC OR
GFS IS NEARLY AS ROBUST WITH A DEVELOPMENT OF A SURFACE LOW ACROSS
THE AREA...ALL MODELS ARE INDICATING AMPLE INSTABILITY WILL EXIST
ACROSS THE REGION BEGINNING LATE MONDAY NIGHT...AND THEREFORE EXPECT
A FAIRLY ACTIVE EVENING MONDAY NIGHT INTO TUESDAY AT THIS TIME...AND
CONTINUED MENTION OF POSSIBLE SEVERE WEATHER FOR THIS TIME PERIOD IN
THE HWO.

AFTER THE INITIAL SHORTWAVE...CONTINUED INSTABILITY WILL LINGER
ACROSS THE AREA THROUGH MID WEEK...AHEAD OF THE LONG WAVE TROUGH
WHICH IS EXPECTED TO TRANSITION INTO THE PLAINS WEDNESDAY
AFTERNOON OR EVENING. BEHIND THIS TROUGH...UPPER LEVEL RIDGING IS
EXPECTED TO RESULT IN A WARM AND DRY LATER HALF OF THE WEEK...WITH
THE NEXT UPPER LEVEL LOW NOT EXPECTED TO IMPACT THE NORTHERN PLAINS
TILL NEAR THE END OF THE FORECAST PERIOD. HOWEVER...MODELS BEGIN TO
DIVERGE WITH THIS UPPER LEVEL LOW LATE IN THE WEEK...AND DECIDED TO
LEAVE MAINLY SLIGHT CHANCES FOR THUNDERSTORMS ON FRIDAY AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 1243 PM CDT SAT MAY 21 2011/

AVIATION...18Z TAF. PRIMARY FORECAST CONCERN FOR THIS TAF PERIOD
LIES THIS AFTERNOON AND EARLY EVENING...AS ENERGY ASSOCIATED WITH
A LARGE SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM BRINGS ANOTHER
CHANCE FOR SHOWERS/THUNDERSTORMS. KEPT MENTION CONFINED TO A TEMPO
GROUP AS ACTIVITY LOOKS TO BE SOMEWHAT SCATTERED IN NATURE. OTHER
THAN A POSSIBILITY FOR BRIEF MVFR CONDITIONS ACCOMPANYING
PRECIPITATION TODAY...CONDITIONS THROUGH THE TAF PERIOD ARE VFR AS
ANY CLOUDS ARE EXPECTED TO REMAIN IN THE MID LEVELS. WINDS ARE
EXPECTED TO REMAIN GENERALLY S/SW THIS AFTERNOON WITH SFC LOW
PRESSURE CENTERED TO THE N/NW OF THE TERMINAL...BUT AS IT SLOWLY
SHIFTS EAST...AM EXPECTING WINDS TO GRADUALLY BECOME MORE WESTERLY
THROUGH THE END OF THE TAF PERIOD. SPEEDS THIS AFTERNOON THROUGH
TONIGHT SHOULD REMAIN IN THE 10 TO 15 MPH RANGE WITH AN OCCASIONAL
HIGHER GUSTS...WITH STRONGER WINDS EXPECTED FOR THE LAST FEW HOURS
OF THE TAF PERIOD.

&&

.GID WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
KS...NONE.

&&

SHORT TERM...ADO
LONG TERM...ROSSI
Hazardous weather outlook, May 21, 3:55 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
355 PM CDT SAT MAY 21 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
222100-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
355 PM CDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG AND SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING AS AN UPPER LEVEL DISTURBANCE CROSSES THE CENTRAL PLAINS.
THE PRIMARY HAZARDS FROM THESE STORMS WILL BE NICKEL TO QUARTER
SIZE HAIL AND THUNDERSTORM WINDS OF 50 TO 60 MPH. THE BEST CHANCES
FOR SEVERE WEATHER FAVOR LOCATIONS IN A LINE GENERALLY FROM ORD TO
KEARNEY TO ALMA NEBRASKA...AND EASTWARD...AS WELL AS ACROSS
PORTIONS OF NORTH CENTRAL KANSAS.

DUE TO HEAVY RAINFALL OVER THE PAST FEW DAYS...VARIOUS FLOOD
WARNINGS AND ADVISORIES REMAIN IN EFFECT FOR PORTIONS OF THE
OUTLOOK AREA. PLEASE REFER TO THESE FLOOD PRODUCTS FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA MONDAY AFTERNOON
AND CONTINUE THROUGH WEDNESDAY NIGHT. SEVERE THUNDERSTORMS ARE
POSSIBLE MAINLY ACROSS NORTH CENTRAL KANSAS MONDAY...WITH THE
SEVERE WEATHER POTENTIAL EXPANDING NORTH ON TUESDAY. ADDITIONAL
CHANCES FOR THUNDERSTORMS EXIST THURSDAY NIGHT INTO FRIDAY.

LOCALIZED RIVER AND LOWLAND FLOODING IS EXPECTED TO PERSIST INTO
AT LEAST SUNDAY DUE TO RUNOFF FROM THE RECENT HEAVY RAINFALL. IN
ADDITION...RELEASES FROM KINGSLEY DAM IN WESTERN NEBRASKA ARE
EXPECTED TO CAUSE RISES ALONG THE PLATTE RIVER...AND THE PLATTE
RIVER NEAR COZAD IS BEING MONITORED FOR POTENTIAL FLOODING NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ROSSI

In the hours before

Special weather statement, May 21, 3:48 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
348 PM CDT SAT MAY 21 2011

NEZ040-047-212130-
GREELEY NE-HOWARD NE-
348 PM CDT SAT MAY 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOWARD AND GREELEY
COUNTIES UNTIL 430 PM CDT...

AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COTESFIELD...OR 23 MILES SOUTHEAST OF ORD...
MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WOLBACH...
  GREELEY...
  SPALDING...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4173 9828 4144 9829 4122 9867 4129 9875
      4141 9875 4175 9830
TIME...MOT...LOC 2048Z 224DEG 29KT 4136 9864

HEINLEIN
Special weather statement, May 21, 4:10 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
410 PM CDT SAT MAY 21 2011

NEZ061-073-074-212145-
BUFFALO NE-KEARNEY NE-PHELPS NE-
410 PM CDT SAT MAY 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHELPS...
NORTHWESTERN KEARNEY AND CENTRAL BUFFALO COUNTIES UNTIL 445 PM CDT...

AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF KEARNEY...MOVING NORTHEAST
AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KEARNEY...
  RIVERDALE...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 265 AND 275.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4091 9910 4083 9882 4057 9916 4063 9927
TIME...MOT...LOC 2110Z 214DEG 32KT 4067 9914
Special weather statement, May 21, 4:33 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
433 PM CDT SAT MAY 21 2011

NEZ039-040-046-047-212215-
GREELEY NE-HOWARD NE-SHERMAN NE-VALLEY NE-
433 PM CDT SAT MAY 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VALLEY...
NORTHEASTERN SHERMAN...NORTHWESTERN HOWARD AND SOUTHWESTERN GREELEY
COUNTIES UNTIL 515 PM CDT...

AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LOUP CITY...OR 26 MILES SOUTH OF ORD...
MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SHERMAN RESERVOIR DAM...
  ASHTON...
  COTESFIELD...
  NORTH LOUP...
  SCOTIA...
  GREELEY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4167 9865 4150 9841 4113 9893 4126 9910
TIME...MOT...LOC 2133Z 223DEG 26KT 4126 9894

HEINLEIN
Special weather statement, May 21, 4:33 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
433 PM CDT SAT MAY 21 2011

KSZ005-212200-
PHILLIPS KS-
433 PM CDT SAT MAY 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PHILLIPS COUNTY UNTIL 500
PM CDT...

AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PHILLIPSBURG...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PHILLIPSBURG...
  GLADE...
  KIRWIN...
  AGRA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3996 9909 3965 9906 3968 9955 3988 9956
TIME...MOT...LOC 2134Z 268DEG 32KT 3976 9939
Special weather statement, May 21, 4:37 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
437 PM CDT SAT MAY 21 2011

NEZ073-074-083-084-212215-
FRANKLIN NE-HARLAN NE-KEARNEY NE-PHELPS NE-
437 PM CDT SAT MAY 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PHELPS...SOUTHWESTERN
KEARNEY...NORTHEASTERN HARLAN AND NORTHWESTERN FRANKLIN COUNTIES
UNTIL 515 PM CDT...

AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ATLANTA...OR 6 MILES SOUTHWEST OF
HOLDREGE...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HOLDREGE...
  RAGAN...
  FUNK...
  WILCOX...
  AXTELL...
  HILDRETH...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4055 9904 4028 9902 4032 9956 4047 9956
TIME...MOT...LOC 2137Z 266DEG 25KT 4039 9943
Local storm report, May 21, 4:55 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
455 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             5 WNW PHILLIPSBURG      39.78N 99.41W
05/21/2011  E0.50 INCH       PHILLIPS           KS   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED.

&&

SROSSI

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:16 PM CDTAreal Flood WarningGIDGreeley, Hall, Howard17 hr
May 21, 11:54 AM CDTAreal Flood WarningGIDHall, Howard6 hr
May 21, 3:28 PM CDTSpecial Weather StatementGIDHoward32 min
May 21, 3:48 PM CDTSpecial Weather StatementGIDGreeley42 min
May 21, 4:10 PM CDTSpecial Weather StatementGIDBuffalo35 min
May 21, 4:37 PM CDTSpecial Weather StatementGIDPhelps38 min
May 21, 4:37 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Sherman, Valley38 min
May 21, 4:44 PM CDTSevere Thunderstorm WarningGIDPolk, York46 min
May 21, 5:16 PM CDTSevere Thunderstorm WarningGIDGreeley16 min
May 21, 5:28 PM CDTSevere Thunderstorm WarningGIDPolk, York47 min
May 21, 5:31 PM CDTAreal Flood WarningGIDHall, Howard7 hr
May 21, 5:34 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Nance24 min
May 21, 6:12 PM CDTSevere Thunderstorm WarningGIDPolk48 min
May 21, 6:28 PM CDTSpecial Weather StatementGIDGreeley47 min
May 21, 6:30 PM CDTSpecial Weather StatementGIDHall45 min
May 21, 6:54 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall51 min
May 21, 6:59 PM CDTSevere Thunderstorm WarningGIDPolk46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.